Alert archive / Washington / Gale Warnings in 2011

Gale Warning 46, NWS Seattle, WA

April 29, 2011

NWS Seattle, WA issued this gale warning at Apr 29, 2011, 8:51 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2011, 8:51 PM PDT (03:51 UTC)
Expired
Apr 30, 2011, 2:57 AM PDT
In force
6 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WHUS76 KSEW 300351
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
851 PM PDT FRI APR 29 2011

PZZ131-301200-
/O.UPG.KSEW.SC.Y.0696.000000T0000Z-110430T1200Z/
/O.NEW.KSEW.GL.W.0046.110430T0351Z-110430T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
851 PM PDT FRI APR 29 2011

...GALE WARNING IN EFFECT UNTIL 5 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WIND...WEST 25 TO 35 KNOTS EASING LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-134-301200-
/O.EXT.KSEW.SC.Y.0696.000000T0000Z-110430T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
851 PM PDT FRI APR 29 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT
SATURDAY. 

* WIND...WEST TO NORTHWEST 15 TO 25 KNOTS IN AREAS ADJACENT TO 
  THE STRAIT OF JUAN DE FUCA TONIGHT. WIND EASING AFTER 
  MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-301200-
/O.CON.KSEW.SC.Y.0696.000000T0000Z-110430T1200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
851 PM PDT FRI APR 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY.

* WIND...WEST 20 TO 30 KNOTS TONIGHT EASING AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
254 
WHUS76 KSEW 300957
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
257 AM PDT SAT APR 30 2011

PZZ131-301800-
/O.CAN.KSEW.GL.W.0046.000000T0000Z-110430T1200Z/
/O.EXB.KSEW.SC.Y.0696.000000T0000Z-110501T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
257 AM PDT SAT APR 30 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT SUNDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WIND...WEST WIND 30 KT EARLY...EASING TO 10 TO 15 KT...THEN
  RISING TO 15 TO 25 KT LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-301100-
/O.CAN.KSEW.SC.Y.0696.000000T0000Z-110430T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
257 AM PDT SAT APR 30 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

PZZ132-301800-
/O.EXT.KSEW.SC.Y.0696.000000T0000Z-110501T1200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
257 AM PDT SAT APR 30 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT SUNDAY. 

* WIND...WEST WIND 15 TO 25 KT EARLY...EASING TO 10 TO 15
  KT...THEN RISING TO 15 TO 25 KT LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-301300-
/O.EXT.KSEW.SC.Y.0696.000000T0000Z-110430T1300Z/
ADMIRALTY INLET-
257 AM PDT SAT APR 30 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM PDT EARLY
THIS MORNING. 

* WIND...NW WIND 15 TO 25 KT EARLY...BECOMING S 10 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Apr 29, 2:45 PM PDT, 6 hours 6 minutes earlier.

Area forecast discussion, Apr 29, 2:45 PM PDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
245 PM PDT FRI APR 29 2011

.SYNOPSIS...A FEW SHOWERS WILL LINGER TONIGHT WITH SLIGHTLY UNSTABLE
ONSHORE FLOW. WARMING AND DRYING WILL OCCUR THIS WEEKEND AS HIGH
PRESSURE BUILDS OVER THE AREA. A FRONT WILL BRING RAIN AND COOLER
WEATHER MONDAY...FOLLOWED BY DRYING AND WARMING INTO THE MIDDLE OF
NEXT WEEK AS HIGH PRESSURE REBUILDS. COOLER AND WETTER WEATHER IS
LIKELY AGAIN LATE NEXT WEEK AS AN UPPER TROUGH RETURNS.

&&

.SHORT TERM...ISOLATED LIGHT SHOWERS WILL LINGER TONIGHT IN SLIGHTLY
UNSTABLE ONSHORE FLOW. ON SATURDAY...AN UPPER RIDGE WILL BEGIN
BUILDING OVER THE AREA FROM THE WEST...MARKING THE START OF A BRIEF
DRYING AND WARMING TREND FOR THIS WEEKEND. THE LOW LEVELS WILL STILL
BE FAIRLY MOIST SATURDAY AND IT MIGHT BE ONE OF THOSE MORNING
CLOUDS/AFTERNOON SUNSHINE KIND OF DAYS. SPOTTY MORNING SPRINKLES OR
LIGHT DRIZZLE CANNOT BE COMPLETELY RULED OUT EITHER BUT THE CHANCES
OF MEASURABLE PRECIPITATION LOOK LOW AND WILL NOT MENTION IN THE
FORECAST. HIGHS ARE EXPECTED TO WARM TO NEAR NORMAL. ON SUNDAY...THE
UPPER RIDGE AXIS WILL MOVE OVERHEAD FOR A MOSTLY SUNNY DAY WITH
HIGHS WARMING A LITTLE ABOVE NORMAL...INTO THE 60S MOST AREAS. A
FRONTAL SYSTEM WILL BRING INCREASING CLOUDS SUNDAY NIGHT AND THEN A
LITTLE RAIN ON MONDAY. WHILE POPS ARE HIGH...IT DOES NOT LOOK LIKE A
SOAKER. HIGHS WILL COOL BACK INTO THE 50S MOST AREAS WITH THE RAIN
AND CLOUDS ON MONDAY. SCHNEIDER

.LONG TERM...TUESDAY WILL HAVE SOME DECREASING...MAINLY MOUNTAIN
POST-FRONTAL SHOWERS AS AN UPPER RIDGE REBUILDS OVER THE AREA FROM
THE WEST. WEDNESDAY AND THURSDAY ARE LOOKING MAINLY DRY WITH AN
UPPER RIDGE IN CONTROL AND HIGHS NEAR OR SLIGHTLY ABOVE NORMAL. A
FRONTAL SYSTEM WILL BE APPROACHING THE COAST THURSDAY. LONG RANGE
MODELS BEGIN TO DIVERGE WITH THIS APPROACHING SYSTEM. THE GFS IS
WEAKER AND SLOWER COMPARED WITH THE WETTER ECMWF AND THE FORECAST
LEANS TOWARD THE GFS SOLUTION FOR NOW. THESE MODEL DIFFERENCES
INCREASE INTO FRIDAY. THE ECMWF SHOWS A COLD AND WET WINTER-LIKE
FRONTAL SYSTEM MOVING ONSHORE WHILE THE GFS IS MUCH WEAKER WITH
ZONAL FLOW AND VERY LITTLE PRECIPITATION. GIVEN THAT THIS IS
MAY...THE ECMWF LOOKS A BIT PESSIMISTIC AND KEPT POPS ONLY SLIGHTLY
ABOVE CLIMATOLOGY FOR NOW. SCHNEIDER

&&

.AVIATION...NW FLOW ALOFT OVER W WA WILL CONTINUE THROUGH SATURDAY
AS A LARGE UPPER LEVEL RIDGE OFFSHORE MOVES SLOWLY TOWARD THE WA
COAST. LOW LEVEL ONSHORE FLOW WILL KEEP THE LOWER AIR MASS SOMEWHAT
MOIST. LOW LEVEL CUMULUS/STRATOCU WITH BASES 040-060 THAT HAVE
FORMED ACROSS THE AREA THIS AFTERNOON WILL DIMINISH THIS EVENING
WITH ONLY LOCAL BKN CIGS CONTINUING. EXPECT ANOTHER ROUND OF MVFR
STRATUS TO FORM 12Z-18Z SATURDAY THEN DISSIPATE WITH ANOTHER ROUND
OF CU/SC FORMING SATURDAY AFTERNOON. CONTINUING NW FLOW ALOFT WILL
KEEP THE CASCADES MOSTLY OBSCURED.

KSEA...SCT-BKN CU/STRATOCU WILL DISSIPATE SOME BY 03Z WITH VFR
CONDITIONS CONTINUING. EXPECT MVFR CIGS AFTER 12Z AS STRATUS REFORMS
LATE TONIGHT. STILL EXPECT A WIND SHIFT FROM S WINDS TO WNW-NW 5-7
KT THIS EVENING. WILL HEDGE AND POSTPONE THE WNW WINDS UNTIL 02Z. KAM

&&

.MARINE...THE 1037 MB SURFACE RIDGE CURRENTLY CENTERED NEAR 135W
WILL REMAIN THE DOMINANT FEATURE FOR W WA THROUGH THIS WEEKEND. IT
WILL MAINTAIN DIURNALLY MODULATED ONSHORE FLOW THROUGH
SATURDAY...WEAKEST DURING THE MORNING AND STRONGEST DURING THE LATE
AFTERNOON AND EVENING HOURS. THE PEAK UIL-BLI GRADIENT FROM THE GFS
THIS AFTERNOON AND SATURDAY AFTERNOON LOOKS AROUND 2.5 MB...WHICH
WOULD GENERATE SCA WINDS MAINLY IN THE CENTRAL/EAST STRAIT OF JUAN
DE FUCA. SMALL CRAFT ADVISORIES HAVE ALSO BEEN ISSUED FOR 03Z-09Z
TONIGHT FOR THE N INLAND WATERS TO COVER THOSE AREAS ADJACENT TO THE
STRAIT...AND FOR ADMIRALTY INLET.

CURRENT W SWELL ALONG THE COAST IS AT 8-9 FT BUT SHOULD SUBSIDE FAST
ENOUGH OVERNIGHT SO THAT THE GRAYS HARBOR BAR WILL BE JUST BELOW THE
10 FT SMALL CRAFT ADVISORY LEVEL ON THE 330 AM SATURDAY EBB.

THE SURFACE RIDGE MOVES OVER W WA SUNDAY ALLOWING THE ONSHORE FLOW
TO COLLAPSE...PRODUCING WEAK WINDS.

MODELS HAVE BEEN IN GENERALLY GOOD AGREEMENT RECENTLY REGARDING THE
COLD FRONT EXPECTED TO CROSS THE AREA MONDAY. 12Z MODELS ARE
SLIGHTLY SLOWER WITH THE FRONT. GFS GRADIENT IS STILL NEAR 3.5 MB
THROUGH THE STRAIT MONDAY AFTERNOON WHICH HAS A CHANCE AT GENERATING
A LOW END GALE. KAM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY CENTRAL AND EASTERN STRAIT...NORTH
      INLAND WATERS AND ADMIRALTY INLET.

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.